• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Low wbc and Stelara

my little penguin

Moderator
Staff member
Ds is on Stelara 90 mg every 4 weeks plus mtx

His latest bloodwork shows dropping wbc
Today it was 3.8(4.5 is the min of normal )
Trend shows it has been dropping with a line of a 45 degree angle

Will see GI soon
Anyone else see this trend ?

Wanted to add wbc has bounced around the low end of normal before

With remicade and humira
But never a trend like this or this low unless he had a big infection he had just fought off :(
 

my little penguin

Moderator
Staff member
Not the methotrexate
He has been on the same dose of mtx for 6 years including woth humira for 5 of those
Stelara is the new
Which based off the trend charts for the last three years the drop started in August right after he started Stelara and keeps dropping lower woth each blood draw
Prior to that it stabilizesd
 

Maya142

Moderator
Staff member
It is more common with MTX, but it wouldn't happen out of the blue if he has been on the same dose of MTX for a long time. It's more likely to be something that was introduced recently.
 
I have been on Stelara for over a year. Two months ago MTX was added, and my WBC has been low since, 3.4-3.7. And it's not the only thing that is low. My doctor doesn't seem to be concerned, I see him next week and will ask. I'd hate to go off the MTX because I have no symptoms now. I'll need a scope or scan to confirm.
 
Been on Stelara for 6 months. WBCs fine so far.

Maybe it's the Stelara and methotrexate together that is knocking the WBCs down more than either drug given alone?
 
Yeah, I agree. I think it is both in combination. I am not saying its impossible, but it is VERY unlikely that the stelara alone is what causes the decreased WBC. The mechanism of action of Stelara makes it difficult to believe that it is the main cause. Also, think about your diet. Sometimes if you eat various foods, that can decrease the metabolism of the methotrexate while it is processed in the liver.
 
Top